MAUDE Adverse Event Report: ANIKA MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION

ANIKA MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Catalog Number 690016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case is still under investigation.Additional information was solicited.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees caused or contributed to a potential patient event documented on this report.On (b)(6) 2024 it was reported that after a patient of unknown age and demographic was treated with monovisc in the right knee the patient reportedly was unable to walk and reported pain.The patient was subsequently placed on a steroid (course / brand unknown) to treat the patient's infection.The patient also had 90cc of fluid drained a week after the injection.There was no report of any device or packaging deficiency prior to the treatment.Additional information was solicited.
 
Additional Manufacturer Narrative
This case is still under investigation.Additional information was solicited.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.Supplemental report: the reported event is not confirmed.Additional information was not provided upon request.A review of the batch record.There was no nonconformances related to to the reported event.The lot was manufactured and released to applicable procedures and specifications.A three year retrospective review of all nonconformances was performed.There are no nonconformances related to the reported event.A three year retrospective review of all retention inspection reports was performed.There was no nonconformances related to the reported event in the reports.A review of the recent stability study report for monovisc was performed.The conclusion for the product stated that the product has met all required specifications and tolerances.A clinical assessment of the complaint was performed by (b)(6), md.There was insufficient information to establish a temporal association between the use of the device and patient experience.A supplemental report will be submitted upon receipt of new and relevant information.This case will be monitored trended for future analysis.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees caused or contributed to a potential patient event documented on this report.On 19december2024 it was reported that after a patient of unknown age and demographic was treated with monovisc in the right knee the patient reportedly was unable to walk and reported pain.The patient was subsequently placed on a steroid (course / brand unknown) to treat the patient's infection.The patient also had 90cc of fluid drained a week after the injection.There was no report of any device or packaging deficiency prior to the treatment.Additional information was solicited.
 
Additional Manufacturer Narrative
This case is still under investigation.Additional information was solicited.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.Supplemental report: the reported event is not confirmed.Additional information was not provided upon request.A review of the batch record.There was no nonconformances related to the reported event.The lot was manufactured and released to applicable procedures and specifications.A three-year retrospective review of all nonconformances was performed.There are no nonconformances related to the reported event.A three-year retrospective review of all retention inspection reports was performed.There was no nonconformances related to the reported event in the reports.A review of the recent stability study report for monovisc was performed.The conclusion for the product stated that the product has met all required specifications and tolerances.A clinical assessment of the complaint was performed by (b)(6), md.There was insufficient information to establish a temporal association between the use of the device and patient experience.A supplemental report will be submitted upon receipt of new and relevant information.This case will be monitored trended for future analysis.Supplemental report #2: additional information was provided, the patient had additional fluid drained on (b)(6).The patient used oral steroids, type not reported.The patient had a mri on (b)(6).It was indicated that the patient has advanced arthritis.Patient was referred to infection disease and was re-admitted to the hospital on (b)(6) with a picc line to receive iv steroids.Patient is currently in rehab and using a walker.It was reported that the patient is improving with steroids.The case was reviewed by a clinician who concluded there is insufficient information to establish a cause of the reported incident.A supplemental report will be submitted upon receipt of new and relevant information.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees caused or contributed to a potential patient event documented on this report.On (b)(6)2024 it was reported that after a patient of unknown age and demographic was treated with monovisc in the right knee the patient reportedly was unable to walk and reported pain.The patient was subsequently placed on a steroid (course / brand unknown) to treat the patient's infection.The patient also had 90cc of fluid drained a week after the injection.There was no report of any device or packaging deficiency prior to the treatment.Additional information was solicited.

Brand Name
MONOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Manufacturer (Section D)
ANIKA
32 wiggins avenue
bedford MA 01730
Manufacturer Contact
keith kelly
32 wiggins avenue
bedford, MA 01730
MDR Report Key21112816
Report Number3007093114-2025-00001
Device Sequence Number8718949
Product Code MOZ
UDI-Device Identifier00817337000104
UDI-Public00817337000104
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number690016
Device Lot Number0000010826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/24/2025
03/07/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date01/24/2025
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown